If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

How long to adjust to a new med?

Collapse

About the Author

Collapse

dirt&glitter In 2015, my son, at that time 15yrs old, passed out on on the football field. He was worked up and diagnosed with HOCM, and subsequently, so was I. I was asymptomatic at that point (or was I? who knows? lol), and so we focused on him, as he quickly escalated/deteriorated and required a septal myectomy at Tufts December of 2016. He is doing well now, and as I write this just got back from running around the high school track in the rain. Thankful doesn't begin to cover my feelings......but back to me. I am now learning how to live with a chronic health condition, and have progressed into feeling fairly constant chest pain even at rest, while, very mild, does inhibit my activities and is uncomfortable. Prior to this, and up until about nine months ago, I was Crossfitting in the Land of Denial four days a week. (against the advice of my poor cardiologist, who has a few more gray hairs now) All of this, over the last three years, has been VERY challenging psychologically. I think that's actually what I struggle with the most. I am also, and have been for about ten years, been in the recovery phase of an eating disorder, so not being able to exercise and not having control over my own body is a big deal for me. Yes, I am seeing a therapist, which helps. :) Specifics: Yes, we are followed at a COE, OHSU in Portland, Dr Heitner, who is very dear to me and I trust completely. I do not have an ICD and so far no electrical problems to warrant it. My ventricle thickening is mild, 13mm. I do have a gradient, when provoked is 48mm, resting is 2. I take Diltiazem for prevention of further thickening and for the occasional PVC/PACs. This week I started Norpace for the chest pain and have a followup appt in December to further discuss. Find out more about dirt&glitter
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • How long to adjust to a new med?

    Hi guys, this is my first post, although I've been lurking all week lol. I couldn't find a specific answer to my question anywhere, so here goes:

    I started Norpace on Wednesday, and the side effects are making me feel pretty weird. I feel spacey and fatigued, like you do when you are on pain pills. I feel like I've been sedated. Like I'll lose my train of thought mid-conversation, or walk into a room and forget why I am in there. I'm too young for dementia! Other things are dry mouth but I'm drinking 1-2L of water a day and chewing gum and it's tolerable, slooooooowed GI motility which is driving me crazy! I'm not hungry and I look six months pregnant, and I'm slightly nauseated. I've eaten prunes daily and today added a stool softener, Colace. But the weirdest thing is, my eyes aren't focusing right, so blurry vision, and I saw that some of you have had that, but it's literally like, I can't read a book, and I'm an avid reader, I read a book a week. As I'm typing this, the print is totally blurry, and texting on my phone takes forever because I have to keep correcting myself. SO, my question is, how long can I expect these things to be a problem? I am supposed to work in about 24hrs, and I have a very physical, quick thinking, cerebral type job, I'm a nurse in a busy hospital. I'm worried I won't be at the top of my game. I'm worried I won't be able to read my charts. I'm worried I won't be able to drive home safety at midnight. (I work swing shift) Should I go ahead and let my staffing team know to cover my shift, or, people that have taken Norpace before, does it get better and more tolerable? Thanks, and sorry for the long post, I don't have anyone else to talk to lol. Oh, and I have a followup telephone call next Wednesday with the nurse, and my son, who is a CNA, has been taking my pulse and blood pressure daily and they are still at my baseline and normal.

  • #2
    There is no reason to wait until Wednesday to call about your side effects. If it were me I would report them now and find out what your cardiologist feels would be prudent. I was on norpace but only for 6 weeks. The only side effect I personally experienced was dry mouth. If you are on a max dose, maybe cutting back would help but those side effects sound a bit severe to me. I am also a nurse.... and if you go to work with that many deficits....it doesn't sound very safe for you or your patients.
    After years of symptoms:
    Officially Diagnosed HOCM 2006
    Myectomy 3/11/13 at non-COE
    Extended Myectomy 7/23/14
    At Mayo with Dr. Joseph Dearani

    Comment


    • #3
      Thank you Jill, I was hoping you would see this. I feel better today as far as spaciness, but still have such blurry vision. I'll see if maybe they want to half the dose. My chest pain is gone, so that's good. Thanks for responding!

      Comment


      • #4
        When I was on Norpace ....It felt like a miracle....all my chest pain, PVCs , sob went away......So sad it only lasted for about 4-6 weeks and all my symptoms came back.....But I know people it has worked for for 5-8 years.....So it is very individual
        Glad you are feeling better!
        After years of symptoms:
        Officially Diagnosed HOCM 2006
        Myectomy 3/11/13 at non-COE
        Extended Myectomy 7/23/14
        At Mayo with Dr. Joseph Dearani

        Comment


        • #5
          Ugh, after calling into work two shifts in a row and the drugged feeling and blurry vision not resolved on half a dose, I stopped the Norpace. I felt like I was in that Robin Williams movie, "Awakenings," remember that one? I would rather have my chest pain and learn to live a different life than be a zombie. The PA called me back today and would like to try a different angina med, Ranexa? Anyone tried that and have a good experience? All the side effects look the same but maybe my body will tolerate it differently. I'm going to start it hopefully tomorrow night.

          Comment

          Working...
          X